Wyoming, 2013

High Wind in Wyoming, December 9 to 10, 2013

December 9 to 10, 2013 · NWS CYS · 36 events in 5 counties and zones

A large pressure gradient combined with a very fast upper level jet produced a prolonged period of very strong and gusty gap winds through the wind corridors of southeast Wyoming. Winds frequently gusted between 60 to 90 mph.

Where it happened

Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A large pressure gradient combined with a very fast upper level jet produced a prolonged period of very strong and gusty gap winds through the wind corridors of southeast Wyoming. Winds frequently gusted between 60 to 90 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 8, 10:31 PM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Dec 8, 10:31 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 PM MST SUN DEC 8 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 240 PM MST SUN DEC 8 2013

CLOUDS HAVE CLEAR OUT BEHIND THE SHORTWAVE WHICH MOVED OUT OF
COLORADO AND INTO PLAINS. NEXT BATCH OF CLOUDS IS NOW MOVING INTO
WESTERN PORTIONS OF THE CWA AS ANOTHER WAVE DIGS SOUTH OUT OF THE
NORTHERN ROCKIES. THE NEXT SHOT OF ARCTIC AIR WILL ACCOMPANY THIS
THE WAVE. AFTER WARMING INTO THE SINGLE DIGITS OVER MUCH OF THE
AREA TODAY...SUBZERO READINGS WILL AGAIN PUSH ACROSS THE AREA
TONIGHT. THE COMBINATION OF NORTHWEST WINDS AND COLD TEMPERATURES
WILL PUSH WIND CHILL VALUES WELL BELOW ZERO TONIGHT...WITH WIND
CHILLS GENERALLY DROPPING TO MINUS 20 TO MINUS 30. A WIND CHILL
ADVISORY HAS BEEN ISSUED FOR THE NEBRASKA PANHANDLE FOR TONIGHT.

CHANCES FOR MEASURABLE SNOW THE NEXT SEVERAL DAYS WILL BE ON THE
LOW SIDE. UPPER LEVEL ENERGY MOVING ACROSS THE AREA TONIGHT MAY
PRODUCE SOME LIGHT SNOW SHOWERS OR SNOW FLURRIES WITH THE MAIN
POTENTIAL OVER THE MOUNTAINS. NOT ANTICIPATING ANY SNOW EAST OF
THE LARAMIE RANGE...AT LEAST NOTHING MORE THAN A FEW FLURRIES.
ONCE THE WAVE PASSES CHANCES FOR SNOW WILL SHUT DOWN FOR TOMORROW.
A QUICK MOVING CLIPPER SYSTEM WILL MOVE ACROSS THE AREA LATE
TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS COULD BRING ANOTHER
BRIEF SHOT OF LIGHT SNOW BUT ANY ACCUMULATIONS WILL BE MINIMAL.

WARMING TREND WILL START TOMORROW AS WESTERLY WINDS KICK IN.
SHOULD SEE HIGHS BACK INTO THE 20S AND 30S OVER MOST OF THE AREA
TUESDAY. ALONG WITH THE WARMER TEMPERATURES COMES THE STRONGER
WINDS. HIGH WIND WATCHES REMAIN IN PLACE FOR LATE MONDAY INTO
TUESDAY. WIND PRONE PORTIONS OF SOUTHEAST WYOMING IS THE MAIN AREA
OF CONCERN WHERE GUSTS MAY REACH 60 MPH OR POSSIBLY GREATER. ALONG
WITH THE STRONG WINDS COULD SEE SOME BLOWING SNOW WHERE THERE IS
DEEPER SNOW PACK ON THE GROUND.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 240 PM MST SUN DEC 8 2013

MAINLY DRY WEATHER EXPECTED OVER THE CWA DURING THIS PERIOD
OUTSIDE OF THE HIGHER MTNS WHERE SOME SNOW SHOWERS ARE POSSIBLE
LATER IN THE PERIOD. A SFC HIGH WILL SLIDE SE OVER THE NORTHERN
PLAINS INTO THE UPPER MISSISSIPPI VALLEY TUESDAY NIGHT AND WEDS
AND BRING A GLANCING SHOT OF COOLER AIR TO THE CWA PLAINS EAST OF
THE MTNS FOR WEDS. WARMER THURSDAY AND CONTINUED MILD FRIDAY AS AN
UPPER RIDGE MOVES ACROSS. A SPLITTING UPPER TROF WILL MOVE ONSHORE
OVER THE WEST COAST AND ACROSS THE ROCKY MTNS FRIDAY AND SATURDAY
WITH THE CWA BASICALLY IN BETWEEN THE TWO BATCHES OF ENERGY.
ASSOCIATED PACIFIC FRONT WITH THIS SYSTEM SHOULD SLIDE ACROSS
SATURDAY BRINGING MODESTLY COOLER AIR.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY EVENING)
ISSUED AT 1025 PM MST SUN DEC 8 2013

A LOW PRESSURE TROUGH MOVING SOUTHEAST ACROSS THE REGION TONIGHT
WILL BRING MAINLY MID LEVEL CLOUD CEILINGS...WHICH WILL OBSCURE
THE HIGHER MOUNTAIN PEAKS. SOME LIGHT SNOW WILL BE POSSIBLE WEST
OF THE LARAMIE RANGE TONIGHT PRODUCING BRIEF MVFR TO IFR VSBYS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL. WESTERLY SURFACE WINDS
WILL AVERAGE BETWEEN 5 AND 15 KT TONIGHT...WITH GUSTS TO NEAR 30
KT INVOF OF THE MOUNTAINS. THESE WINDS WILL INCREASE TO 15 TO 25
KT WITH GUSTS TO 35 KT.

&&

.FIRE WEATHER...
ISSUED AT 408 AM MST SUN DEC 8 2013

SEVERAL PASSING DISTURBANCES ALONG WITH THE COLD AIR MASS WILL
KEEP FIRE WEATHER CONCERNS AT BAY THROUGH EARLY NEXT WEEK. WILL
SEE PERIODIC LIGHT SNOW CHANCES THROUGH THE PERIOD...ALTHOUGH ANY
ACCUMULATIONS WILL REMAIN VERY LIGHT. A WINDY PERIOD WILL SET UP
FOR MONDAY AFTERNOON THROUGH TUESDAY MAINLY ACROSS THE TYPICALLY
WINDY AREAS OF SOUTHEAST WYOMING. WARMER TEMPERATURES WILL BE ON
THE WAY AS WELL...WITH AFTERNOON HIGHS RETURNING TO NORMAL BY MID-
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON
     FOR WYZ116-117.

     HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON
     FOR WYZ106-110.

NE...WIND CHILL ADVISORY UNTIL 9 AM MST MONDAY FOR NEZ002-003-019>021-
     054-055-095-096.

&&

SHORT TERM...LIEBL
LONG TERM...RE
AVIATION...JAMSKI
FIRE WEATHER...LIEBL
Hazardous weather outlook, Dec 8, 3:41 PM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MST SUN DEC 8 2013

WYZ101>119-091330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
341 PM MST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

VERY COLD WIND CHILL TEMPERATURES WILL ONCE AGAIN OCCUR TONIGHT
WITH VALUES DROPPING TO 20 TO 35 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF SOUTHEAST
WYOMING BY LATE MONDAY AND CONTINUE THROUGH TUESDAY AFTERNOON.
GUSTS TO 60 MPH WILL BE POSSIBLE AND HIGH WIND WATCHES ARE IN
EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-091330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
341 PM MST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

VERY COLD WIND CHILL TEMPERATURES WILL ONCE AGAIN OCCUR TONIGHT
WITH VALUES DROPPING TO 20 TO 35 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH/LIEBL

In the hours before

Local storm report, Dec 8, 10:07 PM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 PM MST SUN DEC 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             35 S RAWLINS            41.28N 107.23W
12/08/2013  E6.0 INCH        CARBON             WY   OTHER FEDERAL

            SAGE CREEK BASIN SNOTEL. ELEV 7850 FT. SWE 0.3. RATIO 20
            TO 1. TOTAL 12/7 9 AM TO 12/8 8 AM.

0800 AM     SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
12/08/2013  E6.0 INCH        CARBON             WY   OTHER FEDERAL

            DIVIDE PEAK SNOTEL. ELEV 8880 FT. SWE 0.3. RATIO 20 TO 1.
            TOTAL 12/7 9 AM TO 12/8 8 AM.

0800 AM     SNOW             10 WSW ENCAMPMENT       41.15N 106.97W
12/08/2013  E10.0 INCH       CARBON             WY   OTHER FEDERAL

            OLD BATTLE SNOTEL. ELEV 10000 FT. SWE 0.5. RATIO 20 TO 1.
            TOTAL 12/7 9 AM TO 12/8 8 AM.

0800 AM     SNOW             5 SW ENCAMPMENT         41.16N 106.86W
12/08/2013  E6.0 INCH        CARBON             WY   OTHER FEDERAL

            WEBBER SPRINGS SNOTEL. ELEV 9250 FT. SWE 0.3. RATIO 20 TO
            1. TOTAL 12/7 9 AM TO 12/8 8 AM.

0800 AM     SNOW             11 SSE ENCAMPMENT       41.06N 106.71W
12/08/2013  E8.0 INCH        CARBON             WY   OTHER FEDERAL

            BLACKHALL MOUNTAIN SNOTEL. ELEV 9820 FT. SWE 0.4. RATIO
            20 TO 1. TOTAL 12/7 9 AM TO 12/8 8 AM.

0800 AM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
12/08/2013  E8.0 INCH        ALBANY             WY   OTHER FEDERAL

            BROOKLYN LAKE SNOTEL. ELEV 10240 FT. SWE 0.4. RATIO 20 TO
            1. TOTAL 12/7 9 AM TO 12/8 8 AM.

0800 AM     SNOW             21 SSE ELK MOUNTAIN     41.41N 106.26W
12/08/2013  E10.0 INCH       CARBON             WY   OTHER FEDERAL

            MEDICINE BOW SNOTEL. ELEV 10510 FT. SWE 0.5. RATIO 20 TO
            1. TOTAL 12/7 9 AM TO 12/8 8 AM.

&&

MJAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

36 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
December 9, 3:46 AM MST to 6:51 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 249 measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 10/0611 MST.

High Wind, North Snowy Range Foothills

When
December 9, 6:31 AM MST to 11:21 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 09/2206 MST.

High Wind, South Laramie Range

When
December 9, 7:16 AM MST to 3:16 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/1256 MST.

High Wind, South Laramie Range

When
December 9, 7:56 AM MST to 3:46 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/1226 MST.

High Wind, North Snowy Range Foothills

When
December 9, 8:10 AM MST to 11:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 09/2230 MST.

High Wind, North Snowy Range Foothills

When
December 9, 8:26 AM MST to 11:01 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 09/2146 MST.

High Wind, North Snowy Range Foothills

When
December 9, 8:26 AM MST to December 10, 8:06 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 09/2006 MST.

High Wind, North Snowy Range Foothills

When
December 9, 8:31 AM MST to 11:11 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 09/2111 MST.

High Wind, South Laramie Range

When
December 9, 8:46 AM MST to 4:11 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
December 9, 9:40 AM MST to December 10, 10:30 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 10/0330 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
December 9, 10:11 AM MST to 6:41 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 79 mph at 09/1251 MST.

High Wind, South Laramie Range

When
December 9, 10:17 AM MST to 3:07 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 09/1052 MST.

High Wind, South Laramie Range

When
December 9, 10:45 AM MST to 2:30 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Summit East by Laramie measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 09/1125 MST.

High Wind, South Laramie Range Foothills

When
December 9, 12:15 PM MST to December 10, 3:45 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
75 kt (86 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 86 mph at 10/1130 MST.

High Wind, South Laramie Range Foothills

When
December 9, 1:05 PM MST to December 10, 1:00 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 09/2220 MST.

High Wind, South Laramie Range Foothills

When
December 9, 4:00 PM MST to December 10, 1:15 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/2310 MST.

High Wind, North Snowy Range Foothills

When
December 9, 4:11 PM MST to December 10, 10:11 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured sustained winds of 40 mph or higher, with a peak gust of 74 mph at 09/2256 MST.

High Wind, Laramie Valley

When
December 9, 4:36 PM MST to December 10, 12:06 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome by Laramie measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/2251 MST.

High Wind, South Laramie Range Foothills

When
December 9, 6:11 PM MST to 7:31 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
December 9, 8:16 PM MST to 11:06 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/2151 MST.

High Wind, North Snowy Range Foothills

When
December 9, 8:36 PM MST to 10:56 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 249 measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 09/2211 MST.

High Wind, South Laramie Range Foothills

When
December 9, 10:06 PM MST to December 10, 12:41 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/2311 MST.

High Wind, North Snowy Range Foothills

When
December 10, 12:00 AM MST to 4:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 10/0830 MST.

High Wind, South Laramie Range

When
December 10, 12:00 AM MST to 6:42 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 10/0122 MST.

High Wind, South Laramie Range

When
December 10, 12:46 AM MST to 6:51 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 10/0211 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
December 10, 1:21 AM MST to 12:01 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
77 kt (89 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 89 mph at 10/0631 MST.

High Wind, South Laramie Range

When
December 10, 1:51 AM MST to 1:56 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 10/0241 MST.

High Wind, North Snowy Range Foothills

When
December 10, 3:31 AM MST to 5:06 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, witha peak gust of 71 mph at 10/0341 MST.

High Wind, North Snowy Range Foothills

When
December 10, 3:36 AM MST to 10:31 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek by Arlington measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 10/0846 MST.

High Wind, North Snowy Range Foothills

When
December 10, 4:11 AM MST to 10:21 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 10/0601 MST.

High Wind, South Laramie Range

When
December 10, 4:41 AM MST to 4:11 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 10/0906 MST.

High Wind, North Snowy Range Foothills

When
December 10, 5:31 AM MST to 9:56 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 10/0621 MST.

High Wind, South Laramie Range Foothills

When
December 10, 8:15 AM MST to 3:00 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 10/0925 MST.

High Wind, South Laramie Range Foothills

When
December 10, 9:05 AM MST to 2:20 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 10/1055 MST.

High Wind, South Laramie Range Foothills

When
December 10, 9:36 AM MST to 1:51 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 10/0951 MST.

High Wind, South Laramie Range Foothills

When
December 10, 9:56 AM MST to 2:11 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 10/1316 MST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492385, 492359, 492434, 492427, 492362, 492381, 492383, 492356, 492446, 492400, 492338, 492452, 492449, 492463, 492467, 492465, 492386, 492413, 492469, 492364, 492384, 492471, 492363, 492454, 492439, 492340, 492428, 492360, 492382, 492366, 492448, 492357, 492468, 492466, 492470, 492472.